MAUDE Adverse Event Report: MICROVENTION, INC. LVIS; INTRACRANIAL COIL-ASSIST STENT

MICROVENTION, INC. LVIS; INTRACRANIAL COIL-ASSIST STENT
Model Number 213015-LVIS-D-PMA
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: therapy date - (b)(6) 2019: headway 21 microcatheter.Synchro guidewire, stryker.45° sl 10 microcatheter, stryker.2.5mm x 4cm target 360 nano coil.1.5mm x 3cm target 360 nano coil.1.5mm x 2cm target 360 nano coil.Medical operative note review: a detailed medical review of operative note was performed.As reported the patient was receiving treatment for a diagnosed residual right posterior communicating artery aneurysm for a patient enrolled in the lvis study [post-approval study ¿ post-market surveillance study to evaluate the long-term safety and effectiveness of the lvis® device]: of which it was reported that the stent experienced incomplete opening at the proximal end.Index procedure event was reported to have occurred during the performance of the procedure.Medical review of the operative report data indicates that during the performance of the procedure, the lvis stent was deployed from the right internal carotid artery bifurcation to the distal cavernous segment, but the end of the stent would not open satisfactorily.The incomplete opening of the proximal end of the lvis was addressed with use of a j-shaped synchro wire which was navigated within the microcatheter in an attempt to purchase the true lumen of the stent to expand the stent at the same time.Data reviewed indicates that this proved unsuccessful even with a j-shaped microcatheter.Data reviewed indicates that final radiographic angiogram runs revealed continuing raymond 1 occlusion of the aneurysm with the incompletely opened stent in the parent artery but with good luminal flow with obvious turbulence.Heparin drip was initiated to address the incomplete deployment of the proximal end of the lvis stent.Final post embolization angiogram revealed no complications.Based on the review of the data, the reported incomplete opening of the proximal end of the lvis stent, there is a relationship to the lvis stent to the reported event and the relationship of the event to the lvis stent cannot be ruled out.Data reviewed does not provide the exact circumstances as to why the lvis stent experienced incomplete opening at the proximal end.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Ifu review (additional information can be found in the ifu): potential adverse events: the following potential risks and complications associated with general anesthesia, cerebral angiography, intracranial catheterization, intracranial stent placement or intra-saccular coil deployment have been identified below: ¿ allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure.¿ aphasia.¿ blindness.¿ cardiac arrhythmia.¿ coil prolapsed or migration into normal vessel adjacent to aneurysm.¿ complications of arterial puncture including pain, local bleeding, local infection and injury to the artery, vein or adjacent nerves.¿ cranial neuropathy; ¿ death; ¿ device fracture, migration or misplacement; ¿ dissection or perforation of the parent artery; ¿ headache; ¿ hemorrhage (i.E., intracerebral hemorrhage (ich), subarchnoid hemorrhage (sah), or retroperitoneal (or in other locations)); ¿ hemiplegia; ¿ hydrocephalus; ¿ infection; ¿ injury to normal vessel or tissue; ¿ ischemia; ¿ mass effect; ¿ myocardial infarction; ¿ neurological deficits; ¿ occlusion of non-target side branches; ¿ pseudo aneurysm formation; ¿ reactions to anti-platelet/anti-coagulant agents; ¿ reactions due to radiation exposure; ¿ reactions to anesthesia and related procedures; ¿ reactions to contrast agents; ¿ renal failure; ¿ aneurysm rupture; ¿ stenosis of stented segment; ¿ seizure; ¿ stent thrombosis; ¿ stroke or tia (transient ischemic attack); ¿ thromboembolic event (t/e); ¿ vasospasm; ¿ visual impairment.Warnings: should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and lvis device should be removed as a single unit.Applying excessive force during delivery or retrieval of the lvis device can potentially result in loss or damage to the device and delivery components.It is imperative to use the lvis device with compatible microcatheters.If repeated friction is encountered during lvis device delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile flush solution.Do not reposition the lvis device in the parent vessel without fully retrieving the device.The lvis device must be retrieved into the microcatheter and re-deployed at the desired target location or removed completely from the patient.Precautions: exercise caution when crossing the deployed/detached lvis device with adjunctive devices such as guidewires, catheters, microcatheters or balloon catheters to avoid disrupting the device geometry and device placement.Directions for use: 15.Advance the delivery wire to transfer the lvis device from within the introducer into the microcatheter.Warning: do not torque the delivery wire while advancing or retracting the lvis device.A torque device should not be used.16.Continue advancing the delivery wire into the microcatheter until the proximal tip of the delivery wire enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Warning: do not apply undue force.If resistance is encountered at any point during lvis device delivery or manipulation, withdraw the unit and select a new lvis device.18.Position the lvis device for deployment by aligning the lvis implant distal radiopaque end markers approximately 7 mm past the aneurysm neck.Note: a proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, will facilitate properly deploying the lvis device to achieve full expansion and good vessel apposition.Note: slowly advancing the lvis device while adjusting the microcatheter position will ensure accurate deployment.Maintain simultaneous control of the lvis device and microcatheter in order to position and expand the device at the proper location.Caution: using a rapid microcatheter withdrawal technique to deploy the lvis device is not recommended and may result in device elongation.19.If lvis device positioning is not satisfactory, the lvis device may be recaptured and repositioned if it is not fully deployed.The lvis device may be recaptured until the point where the proximal end of the lvis device markers is aligned 3 mm proximally with the microcatheter distal marker band (approximately 80% deployed).Caution: if resistance is felt while recapturing the lvis device, do not continue to recapture the device.Withdraw the microcatheter slightly to unsheath the lvis device (without exceeding the recapture limit), and then attempt to recapture the lvis device.Caution: the lvis device must not be re-deployed more than three times.Note: the lvis device delivery wire should not be utilized as a guidewire after stent deployment.Do not torque the lvis device.A torque device should not be used.20.If lvis device positioning is satisfactory, carefully retract the microcatheter and advance the delivery wire together, to allow the lvis device to deploy across the neck of the aneurysm.Ensure the device proximal radiopaque end markers are approximately 7 mm proximal to the aneurysm neck to ensure an adequate landing zone.The lvis device will expand and total length may foreshorten up to 60% from its undeployed length (refer to tables 1) as it exits the microcatheter.Ensure microcatheter is retracted and clear from the proximal flared ends.Note: visualize and refer to the implant radiopaque end markers to maintain adequate implant length, approximately 7 mm on each side of the aneurysm neck or target location to ensure appropriate neck coverage.Warning: do not detach the lvis device if it is not properly positioned in the parent vessel.Observe the delivery wire distal tip to assure it remains within the desired location of the parent vessel.21.Prior to removing the delivery wire and if necessary, carefully position the microcatheter distal to the lvis device to maintain access through the lvis device.Remove and discard the delivery wire.Warning: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.Investigation conclusion: a detailed medical review of the provided operative note revealed that during treatment for a diagnosed residual right posterior communicating artery aneurysm, the stent experienced incomplete opening at the proximal end.The incomplete opening of the proximal end was attempted to be addressed with the use of a j-shaped guidewire, but this was unsuccessful.Data reviewed indicates that final radiographic angiogram runs revealed continuing raymond 1 occlusion of the aneurysm with the incompletely opened stent in the parent artery but with good luminal flow with obvious turbulence.Final post-embolization angiogram revealed no complications.Based on the review of the available data, the relationship of the lvis stent to the reported event cannot be ruled out.However, the data reviewed does not provide the exact circumstances as to why the lvis stent experienced incomplete opening at the proximal end.Without the return and physical evaluation of the device, the investigation cannot determine if a condition existed that would have contributed to the reported event.This study is ongoing and device / procedure relatedness determinations can be re-adjudicated by independent reviewers / physicians.The study device and study procedure relatedness can change as a result of these reviews.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.
 
Event or Problem Description
It was reported for a patient enrolled in the lvis post-approval study ¿ post-market surveillance study to evaluate the long-term safety and effectiveness of the lvis® device that the stent was incompletely open at the proximal end.A syncro wire was used to fully expand the end but was unsuccessful.Embolization: the right internal carotid artery was selected and under roadmap guidance and 10mg of verapamil was administered.The 071 benchmark guide catheter with a simmons insert was advanced over the guidewire into the cavernous portion of the internal carotid artery.The insert and guidewire were removed.Follow-up control angiography was performed which demonstrated mild vasospasm around the guide catheter.Utilizing a road map a microcatheter was navigated over a guide wire into the right mid m1.The microwire was withdrawn and a 4.5mm x 18mm lvis stent was positioned within the microcatheter from the right internal carotid artery bifurcation to the right distal cavernous segment.A 45-degree microcatheter was navigated over a guidewire and the aneurysm was catheterized.The first coil was attempted to be deployed within the aneurysm, but this proved exceedingly difficult due to the initial coil types persistently selecting the right posterior communicating artery insert the aneurysm residual and also because of the tortuous anatomy that made microcatheter purchase rather precarious.The coil was repeatedly backing out of the microcatheter.At this stage, a decision was made to deploy the stent and then place coils within the residual aneurysm.The stent was deployed from the right internal carotid artery bifurcation to the distal cavernous segment but unfortunately the end would not open satisfactorily.Ultimately, a 3mm x 6cm 360 standard target coil was able to be deployed within the residual aneurysm, helped by the presence of a stent within the parent artery at the neck of the aneurysm.Subsequently, three additional coils were deployed.Control angiographic runs revealed raymond 1 occlusion of the aneurysm.Next attention was turned towards the incompletely opened proximal end of the lvis stent.A j-shaped guide wire was navigated within the microcatheter in an attempt to purchase the true lumen of the stent and to expand the same.This however proved unsuccessful even with a j-shaped microcatheter.Final runs revealed continuing raymond 1 occlusion of the aneurysm with the incompletely opened stent in the parent artery but with good luminal flow without obvious turbulence.The microcatheters were withdrawn.Final postembolization angiogram revealed no complications.Guide catheter was removed, and hemostasis was achieved by tr band.Intravenous heparin drip was initiated for incomplete deployment of the proximal end of the stent.Findings: right internal carotid artery: a coil mass is seen in the region of the previously treated right posterior communicating artery aneurysm.The posterior communicating artery is noted to arise in close vicinity to the aneurysm.Residual aneurysm filling at the neck is noted.Some degree of coil compaction is noted in comparison to the angiogram 17 days prior to the procedure.There are normal arterial, capillary and venous phases.The posterior communicating artery is of moderate size and fills the right posterior cerebral artery circulation.The contralateral anterior cerebral artery flash fills via the anterior communicating artery.No evidence of vasculitis, branch block or av shunting is seen.Right internal carotid artery via the guide catheter: working view angiograms reveal the parent artery anatomy for stent deployment and the residual/recurrent neck of the aneurysm with a compacted coil mass towards the apex measuring 2.5mm x 1.5mm.The right posterior communicating artery arises from the far neck of the aneurysm.Fluoroscopic ap and lateral images: the stent microcatheter is noted with the tip in the right m1 and the stent within.The coiling microcatheter has made its way to the right posterior communicating artery across the residual/recurrent neck.Working view right internal carotid artery angiograms via the guide catheter during coil embolization: the lvis stent has been deployed from the right internal carotid artery bifurcation across the neck of the aneurysm and into the clinoidal/distal cavernous internal carotid artery.The lower end of the stent has incompletely opened up and is within the lumen of the parent artery.A coil is being deployed within the coil mass in the residual aneurysm at the neck.Working view right internal carotid artery angiograms via the guide catheter during coil embolization: the stent continues to show this appearance as described above.The coiling microcatheter is within the residual aneurysm and is stable with a larger coil mass within the residual aneurysm.Further coil embolization has been achieved.Working view right internal carotid artery angiograms via the guide catheter following embolization: the stent partially opened at the proximal end.The distal end shows good wall apposition.Raymond 1 occlusion of the aneurysm has been achieved.Postembolization right internal carotid artery angiograms: no thromboembolic complications are noted.No residual aneurysm is noted.Coil mass is stable.Partially open stent is seen in the cavernous segment of right internal carotid artery.Impression: the patient had successful stent-assisted coil embolization of a residual right posterior communicating artery aneurysm that measures 2.5mm x 1.5mm.Final imaging demonstrates complete obliteration, raymond 1 incomplete wall apposition of the proximal end of the stent.The patient was exited from study 26 months post op, as at follow up, the physician said subject would not need a follow up until 3 years post.The patient did not come in for a follow up within study window.

Brand Name
LVIS
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23319393
Report Number2032493-2025-90578
Device Sequence Number4988862
Product Code QCA
UDI-Device Identifier00842429100943
UDI-Public(01)00842429100943(11)180703(17)210630(10)180703533
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P170013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number213015-LVIS-D-PMA
Device Lot Number180703533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown